Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reoccuring fat after liposuction
Mar 10, 2006

I am on triple drug therapy,undectable, and have t cells in the 1150 range. Although I have always been thin, my abdomen has gotten huge over the last 4 years, a result of the meds I would quess. I've had 2 liposuctions(stomach) within the last year, only to have alot of the fat come back. I never had high expectations for a '6 pack' stomach,as I understand the viseral fat, but I also see exterior fat in the stomach is back. Is this a losing battle? Will having a 3rd lipo only result in the same cond.?

Response from Dr. Henry

Certainly your experience and that of others suggests that liposuction for HIV treatment related fat increases in the abdomen is often doesn't result in long term benefit. Your HIV specialist could review your current regimen to see if any drug switches may be helpful. Some oral diabetic drugs and growth hormone or growth hormone releasig factor is under study for treatment of fat increases. Testosterone supplementation in men is under study as well. Exercise and diet and control of high lipid levels may help some patients as well. Current treatment options are not satisfactory for many-more knowledge about the problem is needed to better develop effective treatments. KH



Previous
just a bunch of STUFF
Next
Anabolic Steroids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement